Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 207, NWS Nashville, TN

August 4, 2005Fentress County, Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2005, 2:14 PM CDT for Fentress County, Overton County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2005, 2:14 PM CDT (19:14 UTC)
Expired
Aug 4, 2005, 2:41 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Fentress County, TN, Overton County, TN

The radar

The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1289 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 041916
SVROHX
TNC049-133-041945-
/O.NEW.KOHX.SV.W.0207.050804T1914Z-050804T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FENTRESS COUNTY IN TENNESSEE
  SOUTHEASTERN OVERTON COUNTY IN TENNESSEE

* UNTIL 245 PM CDT

* AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL
  FENTRESS COUNTY...OR ABOUT 16 MILES SOUTH OF JAMESTOWN...AND MOVING
  WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN FENTRESS COUNTY THROUGH 230 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3609 8491 3627 8487 3635 8519 3613 8524

$$

13
2 follow-up statements
000 
WWUS54 KOHX 041928
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT THU AUG 4 2005

TNC049-133-041945-
/O.CON.KOHX.SV.W.0207.000000T0000Z-050804T1945Z/
OVERTON TN-FENTRESS TN-
227 PM CDT THU AUG 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR
SOUTHERN FENTRESS AND SOUTHEASTERN OVERTON COUNTIES...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL
FENTRESS COUNTY...OR ABOUT 17 MILES NORTH OF CROSSVILLE. THIS STORM 
WAS MOVING SLOWLY TOWARD THE WEST.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3609 8491 3627 8487 3635 8519 3613 8524

$$

13
000 
WWUS54 KOHX 041941 RRA
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT THU AUG 4 2005

TNC049-133-041947-
/O.CAN.KOHX.SV.W.0207.000000T0000Z-050804T1945Z/
OVERTON TN-FENTRESS TN-
237 PM CDT THU AUG 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FENTRESS AND
SOUTHEASTERN OVERTON COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

ANY SEVERE WEATHER DAMAGE SHOULD BE REPORTED TO LOCAL LAW 
ENFORCEMENT WHO WILL PASS THE INFORMATION ON TO THE NATIONAL WEATHER 
SERVICE.

LAT...LON 3609 8491 3627 8487 3635 8519 3613 8524

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:25 AM CDT, 10 hours 49 minutes earlier.

Area forecast discussion, Aug 4, 3:25 AM CDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
325 AM CDT THU AUG 4 2005

.DISCUSSION...WEATHERWISE, TONIGHT WAS JUST ANOTHER LINK IN THE
CHAIN OF SUMMER DOLDRUMS. IT WAS ANOTHER NIGHT OF MOSTLY CLEAR
SKIES AND TEMPERATURES IN THE MID 60S TO LOWER 70S.

MORE HOT WEATHER IS IN STORE FOR US TODAY, WITH THE HEAT INDEX AT
BNA EXPECTED TO REACH 99 DEGREES.

STILL LOOKS LIKE A FRONT WILL MOVE ACROSS THE AREA FRIDAY AND PRODUCE
A CHANCE FOR THUNDERSTORMS. THE SHALLOW FRONT WILL LIKELY WASH OUT
BY SUNDAY, WITH WINDS SWITCHING FROM THE NORTHEAST TO A MORE TYPICAL
SOUTHERLY SUMMERTIME DIRECTION.

THE GFSMEX EXTENDED FORECAST STILL LOOKS A LITTLE SUSPECT WITH ITS
MOISTURE AND PRECIP SOLUTION DURING THE FIRST HALF OF NEXT WEEK.
GFS HAS ALREADY SHOWN SOME INCONSISTENCY IN ITS HANDLING OF WEAK
GULF COAST LOW PRESSURE SYSTEM AND, BASED ON MINIMAL MODEL CONFIDENCE
FOR THAT PERIOD, AM HESITANT TO PUSH POPS ABOVE CLIMO FOR THAT
PERIOD (AS SUGGESTED BY MEX DATA).

LOOKS LIKE JUST ANOTHER DAY OF THE STATUS QUO.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    96  71  92  72 /  10  10  30  20
CLARKSVILLE  95  71  90  72 /  10  20  30  20
CROSSVILLE   90  66  89  66 /  10  10  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU AUG 4 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
TEMPERATURES ACROSS THE MID STATE, WITH THE EXCEPTION OF THE
CUMBERLAND PLATEAU, WILL RISE INTO THE MID 90S THIS AFTERNOON. THIS
WILL PUSH HEAT INDICES CLOSE TO 100 DEGREES FOR THE SECOND DAY IN A
ROW. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST FROM FRIDAY
THROUGH THE END OF THE PERIOD. HOWEVER, THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER REMAINS LOW.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:11 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.